The union of balls and its dual shape

Published

Journal Article

Efficient algorithms are described for computing topological, combinatorial, and metric properties of the union of finitely many spherical balls in ℝ d . These algorithms are based on a simplicial complex dual to a decomposition of the union of balls using Voronoi cells, and on short inclusion-exclusion formulas derived from this complex. The algorithms are most relevant in ℝ3 where unions of finitely many balls are commonly used as models of molecules. © 1995 Springer-Verlag New York Inc.

Full Text

Cited Authors

  • Edelsbrunner, H

Published Date

  • December 1, 1995

Published In

Volume / Issue

  • 13 / 1

Start / End Page

  • 415 - 440

Electronic International Standard Serial Number (EISSN)

  • 1432-0444

International Standard Serial Number (ISSN)

  • 0179-5376

Digital Object Identifier (DOI)

  • 10.1007/BF02574053

Citation Source

  • Scopus